The Link Between Tinnitus & Allergies
If you just started experiencing tinnitus when your allergies started acting up, your allergies or a sinus infection may be the driving cause behind your tinnitus.
What Is Tinnitus?
Tinnitus is not a disease. It can be a symptom of a variety of different disorders and diseases. Often times, it can be incredibly difficult to pinpoint what is causing someone's tinnitus.
Tinnitus occurs when you hear sounds in your ears that others cannot hear. This is often described as "ringing" in your ear. For some people, this sound is constant, and for others, it comes and goes throughout the day.
Doctors agree that a variety of different things can cause tinnitus, such as:
- Too much earwax built up inside of one's ear
- Poor circulation
- High blood pressure
- Ear infection
- Abnormal bone growth in your ear
- Head trauma
- Neck trauma
- Issues with inflammation of the ear
Some medicines have also been known to cause or worsen tinnitus, such as certain antibiotics, diuretics, and antidepressants.
The causes of tinnitus are vast, which is why it can be difficult to diagnose.
How is Allergies Related To Tinnitus?
Allergies can cause some of the different symptoms listed above. If you are suffering from seasonal allergies, you may experience fluid inside of your ears. You may also experience inflammation in your sinuses, as well as your ears, due to allergies. A sinus infection can cause fluid to build up in your ears and can also cause inflammation as well.
Additionally, some of the medications you take to relieve allergy symptoms include medication that has been known to trigger or worsen tinnitus.
How Can An Allergist Help?
Although it is difficult to diagnose tinnitus, it can be easier to diagnose the underlying cause if your tinnitus started at the same time your allergies kicked in.
Let your allergist or doctor know that you have been experiencing tinnitus along with your other allergy symptoms. This will help guide your allergist diagnosis and find the cause of your tinnitus. More than likely, one of the side effects of your allergies is causing your tinnitus, and it can be treated.
If your tinnitus started up when your allergies did, there is a good chance that it will go away when your allergies subside. Make sure you let your allergist or specialist from Sinus Center-Idaho know you are experiencing ringing in your ears. They may be able to change up your medication and relieve your symptoms.